Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2005, 11:58 PM CDT for Custer County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 28, 2005, 12:51 AM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:00 AM CDT | HAIL 0.75 | 5 Ssw Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 280458 SVRLBF NEC041-280600- /O.NEW.KLBF.SV.W.0259.050628T0458Z-050628T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1158 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 100 AM CDT * AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF OCONTO...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCONTO BY 1225 AM CDT LAT...LON 4130 9994 4106 10004 4106 9921 4152 9926 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 280521 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1220 AM CDT TUE JUN 28 2005 NEC041-280600- /O.CON.KLBF.SV.W.0259.000000T0000Z-050628T0600Z/ CUSTER NE- 1220 AM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR SOUTHEASTERN CUSTER COUNTY... AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTERVILLE...OR ABOUT 17 MILES EAST OF BROKEN BOW... MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CUSTER COUNTY AT 1230 AM CDT OTHER SEVERE THUNDERSTORMS WILL MOVE EAST AT 20 MPH IN AN AREA FROM OCONTO TO MASON CITY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4130 9994 4106 10004 4106 9921 4152 9926 $$ KAR
000 WWUS53 KLBF 280551 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1249 AM CDT TUE JUN 28 2005 NEC041-280559- /O.CAN.KLBF.SV.W.0259.000000T0000Z-050628T0600Z/ CUSTER NE- 1249 AM CDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY IS CANCELLED... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT SOUTHEASTERN CUSTER COUNTY. BRIEF HEAVY RAIN...PEA SIZE HAIL WILL REMAIN LIKELY UNTIL THE STORMS EXIT THE COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. LAT...LON 4130 9994 4106 10004 4106 9921 4152 9926 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:13 PM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 3:13 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON JUN 27 2005 .SYNOPSIS... AT 19Z SURFACE ANALYSIS SHOWED DRIER AIR INCREASING ACROSS THE NORTHWEST. SURFACE HIGH PRESSURE WAS NOSING SOUTH INTO NORTHWEST NEBRASKA...AS A SEMI STATIONARY FRONT EXTENDED SOUTHWEST FROM NEAR A LINE FROM YKN TO ODX...MCK THEN ARCING THROUGH NW KS AND NE CO TO NEAR CYS IN SE WY. VIS SATELLITE SHOWS FEW CLOUDS LIFTING NE WITH LTG DATA RECORDING A STRIKE OVER CNTRL CHERRY CO. WV IMAGERY SHOWS WAVE LIFTING ACROSS SRN WY ATTM AND WILL BE THE FOCUS FOR CONVECTION ACROSS THE NORTH MAINLY FOR TONIGHT. .NEAR TERM... MODELS IN AGREEMENT FOR TONIGHT WITH CONVECTION TO FORM ACROSS THE NORTH THIS EVENING AND ROLL EAST SOUTHEAST ACROSS NORTHERN NEBRASKA OVERNIGHT. GFS SOLUTION PREFERRED ATTM WITH BEST CHANCE FOR STORMS TO OCCUR TO BE NORTH OF HIGHWAY 2 AND THROUGH NCTNRL OVERNIGHT AS PIECES OF ENERGY MOVE THROUGH UPPER RIDGE AXIS. FRONT WILL LIFT NORTHEAST ALSO TONIGHT. PRECIPITABLE H20 INCREASES TO AN INCH OR MORE FOR THE NCNTRL WITH MODERATE RAINFALL INCLUDED IN GOING FORECAST. ON TUESDAY WEST COAST TROUGH WILL BEGIN TO FILL AND MOVE NORTHEAST. SURFACE FRONT WILL ALSO BEGIN TO LIFT NORTHEAST WITH A REPEAT OF CONVECTION FORMING LATE TUESDAY EVENING ALONG AND NORTH OF THE SURFACE BOUNDARY. DRIER AIR WORKING INTO THE WEST WILL ALSO ALLOW FOR BETTER HEATING WITH TEMPERATURES HAVING A BETTER CHANCE OF REACHING INTO THE 90S FOR ALL BUT PORTIONS OF NCNTRL. TUESDAY NIGHT INTO WEDNESDAY UPPER TROUGH WILL MOVE EAST TO THE PLAINS WITH ORGANIZED LIFT TO PUSH SURFACE SYSTEM WELL EAST WEDNESDAY NIGHT. CHANCE FOR STORMS WILL CONTINUE ACROSS THE NORTH INTO WEDNESDAY THEN DRIER CONDITIONS GOING INTO THE EXTENDED. .EXTENDED... MODELS SHOWING A SIMILAR TREND THURSDAY THROUGH MONDAY WITH ECMWF SLIGHTLY SLOWER TRAVERSING SHORTWAVE TROUGH EAST ACROSS THE WEST COAST SATURDAY. SEMI STATIONARY FRONT BACKS TO THE FOOTHILLS ON THURSDAY AND WILL BE THE FOCUS FOR ISOLATED LATE EVENING OR OVERNIGHT CONVECTION THAT MOVES OFF THE HIGH PLAINS THU NGT. H250 JET STREAK WILL BE EXITING THE REGION ALTHOUGH RRQ JET STREAK OVERHEAD WILL SUPPORT INCREASED LIFT WITH LOW POPS INTRODUCED ACROSS THE SRN PANHANDLE AND SOUTHWEST. FRIDAY INTO SATURDAY THE BOUNDARY TO THE WEST WILL EDGE EASTWARD AS THE UPPER RIDGE AXIS BUILDS EAST. CONVECTION SHOULD FOCUS TO THE SOUTH FRIDAY NIGHT INTO SATURDAY AS FRONT RETURNS EAST AND MID LEVEL TEMPERATURES WARM. SATURDAY LEFT DRY AS WARMING MID LEVEL TEMPERATURES WILL INCREASE THE CAP ESPECIALLY ACROSS THE WEST. HOWEVER AS THE FRONT PUSHES EAST SATURDAY AFTERNOON CONVECTION MAY FIRE OVER THE NCNTRL WITH THE HEATING OF THE DAY AND RIPPLES OF ENERGY MOVE EAST AS UPPER RIDGE WEAKENS AND BUILDS EAST. MID LEVEL LAPSE RATE STEEPEN WITH AREAL COVERAGE OF CONVECTION KEPT OVER THE NCNTRL WITH WEAKENING OF CAP QUESTIONABLE AT THIS TIME IN THE WEST. SUNDAY THE FRONT SLIDES EAST OF FORECAST AREA BY MORNING WHILE BOUNDARY TO THE WEST BECOMES A FOCUS FOR LATE DAY CONVECTION INTO THE 4TH OF JULY HOLIDAY. LEFT FORECAST DRY MONDAY WITH WITH MORE ZONAL FLOW SHOWN WITH TIMING OF EMBEDDED WAVES TO IMPACT POTENTIAL CONVECTION AS LAPSE RATES REMAIN STEEP AND CAP TO FURTHER WEAKEN MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 27, 10:08 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1008 PM CDT MON JUN 27 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-281007- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1008 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR CENTRAL AND NORTH CENTRAL NEBRASKA THROUGH 4 AM CDT. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA OVERNIGHT...MAINLY EAST OF HIGHWAY 83. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHWEST NEBRASKA THROUGH 2 AM...MAINLY SOUTH OF I 80. BOTH AREAS OF THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND AGAIN SATURDAY AND SUNDAY WITHIN THE OUTLOOK AREA...AS AN ACTIVE JUNE WEATHER PATTERN TRANSITIONS INTO JULY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA. SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. MASEK
In the hours before
Special weather statement, Jun 27, 8:36 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 836 PM CDT MON JUN 27 2005 NEZ038-280900- CUSTER NE- INCLUDING THE CITIES OF...ARNOLD AND BROKEN BOW 836 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 541 IN EFFECT UNTIL 4 AM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 541 FOR CUSTER COUNTY IN CENTRAL NEBRASKA EFFECTIVE UNTIL 4 AM CDT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
Special weather statement, Jun 27, 9:55 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 955 PM CDT MON JUN 27 2005 NEZ004-005-022>025-035>037-056-057-059-094-280310- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE- KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...MULLEN...NORTH PLATTE...OGALLALA...OSHKOSH... RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE 955 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE THUNDERSTORM WATCH NUMBER 543... SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE THUNDERSTORM WATCH NUMBER 543 FOR CHERRY AND THOMAS COUNTY IN NEBRASKA. THE SEVERE THUNDERSTORM WATCH 537 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES IN NEBRASKA. COUNTIES INCLUDED ARE ARTHUR...DEUEL...GARDEN...GRANT...HOOKER... KEITH...LINCOLN...LOGAN...MCPHERSON...SHERIDAN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
Special weather statement, Jun 27, 10:02 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT MON JUN 27 2005 NEZ005>010-025>029-094-280900- BLAINE NE-BOYD NE-BROWN NE-EASTERN CHERRY NE-GARFIELD NE-HOLT NE- KEYA PAHA NE-LOUP NE-ROCK NE-THOMAS NE-WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL... ONEILL...SPENCER...SPRINGVIEW...TAYLOR...THEDFORD AND VALENTINE 1002 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 543 IN EFFECT UNTIL 4 AM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 543 FOR NORTH CENTRAL NEBRASKA. COUNTIES INCLUDED ARE BLAINE...BOYD...BROWN...CHERRY...GARFIELD... HOLT...KEYA PAHA...ROCK...THOMAS AND WHEELER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Jun 27, 8:56 PM CDT | Tornado Warning | LBF | Cherry | 64 min |
| Jun 27, 10:36 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 27, 10:52 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jun 27, 11:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| Jun 27, 11:55 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 41 min |
| Jun 28, 12:00 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 60 min |
| Jun 28, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 47 min |
| Jun 28, 1:25 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 28, 1:50 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.